Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 7, 1995, 2:03 AM CDT for Potter County, Texas. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 2:03 AM CDT (07:03 UTC)
- Expired
- May 7, 1995, 3:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Potter County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 070705 TORAMA TXC375-070800- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 203 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 300 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...POTTER COUNTY AT 205 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER NORTHERN RANDALL COUNTY. THIS STORM WILL MOVE INTO POTTER COUNTY BETWEEN AMARILLO AND BUSHLAND AND TO PUENTE BY 220 AM. ...THIS IS A DANGEROUS STORM...A TRAILER HOME WAS DESTROYED WEST OF CANYON AS THIS STORM MOVED THROUGH THE AREA. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 8:39 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 6, 8:39 PM CDT, 5 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT SAT MAY 06 1995 DRYLN MOVD ABT 30 MILES E OF AMA...AND HAS RETREATED TO NR A GUY- AMA-INK LN. BNDRY FM RAIN-COOLED AIR IN OK LIES ACRS SERN ZNS... WHERE SFC MSTR AXIS EXTDS NWD THRU ERN ZNS. OLD WMFNT INTERSECTS DRYLN SW OF LBB. SATELLITE INDCS INCRGLY DIFFLUENT FLOW OVR PNHDLS ...AND AS 135 KT JET STREAK SEEN AT 42000 FT ON 00Z ELP SOUNDING MOVS OVHD TNGT...TRW DVLPMT WL BE LIKELY. 345 PM FCST HAS A GOOD HANDLE ON SITUATION...AND NO SGFNT CHANGES WL BE MADE ATTM. 03 .AMA...NONE. .OK...NONE. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 29 min |
| May 7, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 46 min |
| May 7, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith, Randall | 58 min |
| May 7, 1:24 AM CDT | Tornado Warning | AMA | Randall | 51 min |
| May 7, 1:50 AM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| May 7, 1:53 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 67 min |
| May 7, 2:48 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 57 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 67 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| May 7, 5:26 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 64 min |
| May 7, 5:40 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 50 min |
| May 7, 6:24 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 51 min |
| May 7, 7:32 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 43 min |
| May 7, 8:07 AM CDT | Tornado Warning | AMA | Hansford | 25 min |
| May 7, 12:18 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 57 min |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| May 7, 1:09 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| May 7, 1:21 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 7, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 69 min |
| May 7, 2:15 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| May 7, 2:19 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| May 7, 2:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 31 min |
| May 7, 2:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 63 min |
| May 7, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 21 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.